How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask 911DOC Your Own Question
911DOC
911DOC, Board Certified Dr.
Category: Medical
Satisfied Customers: 5094
Experience:  Emergency Medicine Physician
19155615
Type Your Medical Question Here...
911DOC is online now
A new question is answered every 9 seconds

my blood pressure is 104/60. What can I do to get it up?

Customer Question

my blood pressure is 104/60. What can I do to get it up?
Submitted: 4 years ago.
Category: Medical
Expert:  911DOC replied 4 years ago.

911DOC :

Hello and welcome to JustAnswer,

911DOC :

are you there?

Customer:

yes

911DOC :

good

911DOC :

what symptoms are you having?

911DOC :

are you dizzy or light headed?

Customer:

I just feel week in the legs - not dizzy

911DOC :

well it's not at all clear to me that your leg weakness has anything to do with your blood pressure

911DOC :

the first symptom of low blood pressure would be light headedness... especially upon standing

911DOC :

and these numbers, by themselves, mean very little

911DOC :

do you take blood pressure medicine?

Customer:

no, I have not today - I take Metotoprolol - 100 mg twice a day

911DOC :

so you are concerned because you have some leg weakness on both sides and you think it may be related to your blood pressure, but you have not taken your blood pressure medicine today and you are not light headed, is that correct?

Customer:

yes

911DOC :

and how long have you had this leg weakness? just today? and is it possibly worse on one side? also, do you have any chest pressure/pain or shortness of breath?

Customer:

I do not have any chest pressure/pain and am not short of breath. I have a pacemaker. My legs have felt weak off and on for several days - but not continually.

911DOC :

do you have a good doctor? someone who can call you back or someone who is covering for your doctor this weekend?

Customer:

I have several doctors. My heart dr. prescribed the metoprolol and his group always has someone on call.

911DOC :

so here are my thoughts....

Customer:

go

911DOC :

I understand you think this is related to your blood pressure and it is possible this is true but I very much doubt that this is the answer

911DOC :

to bring your blood pressure up you can lay off the metoprolol (as long as you are taking it FOR high blood pressure and not for something else like hyperthyroidism)

911DOC :

and you can drink some water... a glass or two....

911DOC :

but I WOULD DEFINITELY call your on call doctor BECAUSE, as I said, it is not at all clear or even likely that these symptoms are due to low blood pressure

911DOC :

and speaking with a doctor who knows your complete history would be a very good thing so that you can formulate a plan

911DOC :

if you DID NOT have this option with you being 81 and someone who HAS a pacemaker then I would advise going to the ER and getting checked

911DOC :

clearly this is a new symptom for you and it is bothering you

911DOC :

and the list of possible causes.... heart or pacemaker issue, blood pressure issue, TIA or stroke (unlikely), infection.... it goes on and on.... is quite long and does include some dangerous possibilities.

911DOC :

standing by

Customer:

I will weigh my options and keep my blood pressure check for the next several hours and make a decision then. Thanks for your help.

911DOC :

you are most welcome...

911DOC and 6 other Medical Specialists are ready to help you